Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Is there anything that would make blackouts because of being an athlete?

Hi my name is Paul and im 20 years old. When i sit down or lay down for 30minutes and get up to get something. I feel dizzy and everything goes black im not able to see for the most 1 min long. Afterwords I feel super weak and i just want to sit down. Then i get massive headaches after it. This happens about 5 to 6 times a day. I don t understand what is going on. I m a college athlete too, is there anything that would make these blackouts because of being an athlete?
Asked On : Fri, 11 Mar 2011
Answers:  3 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
welcome to healthcaremagic portal
what is probably happening with you is that your body is not able to adjust to a vertical posture from a supine position,a situation known as postural hypotension.This is significant in your case because you are an active athlete.this should be looked into by a doctor to rule out any significant probem.
Answered: Fri, 29 Apr 2011
I find this answer helpful
Radiologist Dr. Radha Narayanan's  Response
Hi paul!
Thanks for choosing are caused by three main reasons-1)Epilepsy 2)arrythmias and 3)strokes.Since you are having these frequently it looks mostly like a epileptic attack, however please see a doctor as early as possible for further treatment.Take Care.
Answered: Fri, 11 Mar 2011
I find this answer helpful
Ayurveda Specialist Dr. Rajesh Lakhanpaul's  Response
Dear paul
from what you have narrated there are chances of your being down with epilepsy but the other possibility can also be cervicle spondylitis as you are narrating it to be linked to your postural changes. dizziness with postural changes is not part of epilepsy. You need X ray first to rule out spondylitis.
Answered: Fri, 11 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor